Alert archive / California / Red Flag Warnings in 2013

Red Flag Warning 15, NWS Reno, NV

September 28, 20134 counties in California

NWS Reno, NV issued this red flag warning at Sep 28, 2013, 1:24 PM PDT for 4 counties in California. It took effect at Sep 29, 2013, 5:00 AM PDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 28, 2013, 1:24 PM PDT (20:24 UTC)
In effect from
Sep 29, 2013, 5:00 AM PDT
Expired
Sep 29, 2013, 11:00 PM PDT
In force
18 hr
Issued by
NWS Reno, NV

Counties El Dorado County, CA, Nevada County, CA, Placer County, CA, Sierra County, CA

The radar

The Beale AFB radar (KBBX), 93 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 8.4 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2013-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2013-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2616 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

964 
WWUS85 KREV 282024
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
124 PM PDT SAT SEP 28 2013

...STRONG WINDS AND CRITICAL FIRE WEATHER CONDITIONS LIKELY SUNDAY...

.A VERY STRONG STORM SYSTEM WILL PUSH INTO THE PACIFIC NORTHWEST
THIS WEEKEND. THIS WILL RESULT IN INCREASING WINDS ACROSS THE
REGION. HUMIDITY WILL START LOW ACROSS THE AREA BUT GRADUALLY RISE
FROM LATE SUNDAY AFTERNOON INTO THE EVENING. THE COMBINATION OF
STRONG WIND GUSTS AND LOW HUMIDITY LEVELS WILL CREATE CRITICAL
FIRE WEATHER CONDITIONS SOUTH OF I-80 SUNDAY.

NVZ450-453-291400-
/O.UPG.KREV.FW.A.0012.130929T1800Z-130930T0600Z/
/O.NEW.KREV.FW.W.0015.130929T1800Z-130930T0300Z/
WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE-
124 PM PDT SAT SEP 28 2013

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA SIERRA FRONT
AND WEST CENTRAL NEVADA BASIN AND RANGE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT
FROM 11 AM TO 8 PM PDT SUNDAY. 

* AFFECTED AREA...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT AND 
  FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND RANGE.

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 55 MPH. GUSTS TO 65 MPH
  ARE POSSIBLE IN WIND PRONE AREAS.

* HUMIDITY...10 TO 20 PERCENT. HUMIDITY WILL BE LOWEST BY EARLY
  AFTERNOON THEN SLOWLY RISE.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY MAY 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.  

&&

$$

CAZ272-291400-
/O.UPG.KREV.FW.A.0012.130929T1800Z-130930T0600Z/
/O.NEW.KREV.FW.W.0015.130929T1200Z-130930T0000Z/
GREATER LAKE TAHOE AREA-
124 PM PDT SAT SEP 28 2013

...RED FLAG WARNING IN EFFECT FROM 5 AM TO 5 PM PDT SUNDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR THE LAKE TAHOE BASIN...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT
FROM 5 AM TO 5 PM PDT SUNDAY. 

* AFFECTED AREA...FIRE ZONE 272 GREATER LAKE TAHOE AREA.

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 50 MPH.

* HUMIDITY...20 TO 25 PERCENT. LOWEST HUMIDITY READINGS WILL BE
  EARLY SUNDAY...RISING THROUGH THE AFTERNOON.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY MAY 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.  

&&

$$

NVZ459-291400-
/O.UPG.KREV.FW.A.0012.130929T2100Z-130930T0600Z/
/O.NEW.KREV.FW.W.0015.130929T2100Z-130930T0600Z/
MINERAL AND SOUTHERN LYON COUNTIES-
124 PM PDT SAT SEP 28 2013

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 11 PM PDT SUNDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR MINERAL AND SOUTHERN LYON COUNTIES...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT
FROM 2 PM TO 11 PM PDT SUNDAY. 

* AFFECTED AREA...FIRE ZONE 459 MINERAL AND SOUTHERN LYON 
  COUNTIES.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* HUMIDITY...8 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY MAY
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.  

&&

$$

CAZ273-291400-
/O.UPG.KREV.FW.A.0012.130929T1800Z-130930T0600Z/
/O.NEW.KREV.FW.W.0015.130929T1800Z-130930T0600Z/
MONO-EASTERN ALPINE COUNTIES-
124 PM PDT SAT SEP 28 2013

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR EASTERN ALPINE AND MONO COUNTIES...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT
FROM 11 AM TO 11 PM PDT SUNDAY. 

* AFFECTED AREA...FIRE ZONE 273 MONO-EASTERN ALPINE COUNTIES.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. GUSTS UP TO
  65 MPH ARE POSSIBLE IN WIND PRONE AREAS NORTH OF BRIDGEPORT.

* HUMIDITY...8 TO 18 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY MAY
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.  

&&

$$

HTTP://WEATHER.GOV/RENO
4 follow-up statements
058 
WWUS85 KREV 291028
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
328 AM PDT SUN SEP 29 2013

...STRONG WINDS AND CRITICAL FIRE WEATHER CONDITIONS LIKELY
TODAY SOUTH OF I-80...

.A VERY STRONG STORM SYSTEM PUSHING INTO THE PACIFIC NORTHWEST
WILL RESULT IN STRONG GUSTY WINDS ACROSS THE REGION. HUMIDITY
WILL START LOW ACROSS THE AREA BUT GRADUALLY RISE THIS AFTERNOON
AND EVENING. THE COMBINATION OF STRONG WIND GUSTS AND LOW
HUMIDITY LEVELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS SOUTH
OF I-80 TODAY.

NVZ450-453-292300-
/O.CON.KREV.FW.W.0015.130929T1800Z-130930T0300Z/
WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE-
328 AM PDT SUN SEP 29 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR THE
WESTERN NEVADA SIERRA FRONT AND WEST CENTRAL NEVADA BASIN AND
RANGE...

* AFFECTED AREA...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT AND 
  FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND RANGE.

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 55 MPH. GUSTS TO 
  65 MPH ARE POSSIBLE IN WIND PRONE AREAS.

* HUMIDITY...10 TO 20 PERCENT. HUMIDITY WILL BE LOWEST EARLY
  AFTERNOON THEN SLOWLY RISE.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$

CAZ272-292300-
/O.CON.KREV.FW.W.0015.130929T1200Z-130930T0000Z/
GREATER LAKE TAHOE AREA-
328 AM PDT SUN SEP 29 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 5 AM EARLY THIS
MORNING TO 5 PM PDT THIS AFTERNOON FOR STRONG WINDS AND LOW
HUMIDITY FOR THE LAKE TAHOE BASIN...

* AFFECTED AREA...FIRE ZONE 272 GREATER LAKE TAHOE AREA.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* HUMIDITY...20 TO 25 PERCENT. LOWEST HUMIDITY READINGS WILL BE
  THIS MORNING...RISING THROUGH THE AFTERNOON.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY MAY 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$

NVZ459-292300-
/O.CON.KREV.FW.W.0015.130929T2100Z-130930T0600Z/
MINERAL AND SOUTHERN LYON COUNTIES-
328 AM PDT SUN SEP 29 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR
MINERAL AND SOUTHERN LYON COUNTIES...

* AFFECTED AREA...FIRE ZONE 459 MINERAL AND SOUTHERN LYON 
  COUNTIES.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* HUMIDITY...8 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$

CAZ273-292300-
/O.CON.KREV.FW.W.0015.130929T1800Z-130930T0600Z/
MONO-EASTERN ALPINE COUNTIES-
328 AM PDT SUN SEP 29 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR
EASTERN ALPINE AND MONO COUNTIES...

* AFFECTED AREA...FIRE ZONE 273 MONO-EASTERN ALPINE COUNTIES.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. GUSTS UP 
  TO 65 MPH ARE POSSIBLE IN WIND PRONE AREAS NORTH OF BRIDGEPORT.

* HUMIDITY...8 TO 18 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$

HTTP://WEATHER.GOV/RENO
791 
WWUS85 KREV 292038
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
138 PM PDT SUN SEP 29 2013

...STRONG WINDS AND CRITICAL FIRE WEATHER CONDITIONS LIKELY THIS
EVENING SOUTH OF I-80...

.A STRONG STORM SYSTEM PUSHING INTO THE PACIFIC NORTHWEST WILL
CONTINUE STRONG GUSTY WINDS EAST OF THE SIERRA THIS EVENING.
HUMIDITY WILL RISE LATE THIS AFTERNOON AND EVENING. THE
COMBINATION OF STRONG WIND GUSTS AND LOW HUMIDITY LEVELS WILL
CREATE CRITICAL FIRE WEATHER CONDITIONS SOUTH OF I-80 THIS EARLY
THIS EVENING.

CAZ272-292145-
/O.CAN.KREV.FW.W.0015.000000T0000Z-130930T0000Z/
GREATER LAKE TAHOE AREA-
138 PM PDT SUN SEP 29 2013

...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW
HUMIDITY FOR THE LAKE TAHOE BASIN...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE RED FLAG
WARNING.

HUMIDITY WILL RISE THROUGH THE LATE AFTERNOON AND EARLY EVENING AS
WIND GUSTS DECREASE TO AROUND 35 TO 40 MPH. WHILE THE WINDS REMAIN
GUSTY...THE RISING HUMIDITY WILL LIMIT THE CHANCE FOR CRITICAL
CONDITIONS.

$$

NVZ450-453-300300-
/O.CON.KREV.FW.W.0015.000000T0000Z-130930T0300Z/
WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE-
138 PM PDT SUN SEP 29 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA SIERRA
FRONT AND WEST CENTRAL NEVADA BASIN AND RANGE...

* AFFECTED AREA...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT AND 
  FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND RANGE.

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH. GUSTS TO
  60 MPH ARE POSSIBLE IN WIND PRONE AREAS.

* HUMIDITY...15 TO 25 PERCENT. HUMIDITY WILL RISE BY EARLY THIS
  EVENING.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$

NVZ459-300600-
/O.CON.KREV.FW.W.0015.130929T2100Z-130930T0600Z/
MINERAL AND SOUTHERN LYON COUNTIES-
138 PM PDT SUN SEP 29 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR MINERAL AND SOUTHERN
LYON COUNTIES...

* AFFECTED AREA...FIRE ZONE 459 MINERAL AND SOUTHERN LYON 
  COUNTIES.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* HUMIDITY...10 TO 15 PERCENT. HUMIDITY WILL RISE THROUGH THE
  EVENING.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$

CAZ273-300600-
/O.CON.KREV.FW.W.0015.000000T0000Z-130930T0600Z/
MONO-EASTERN ALPINE COUNTIES-
138 PM PDT SUN SEP 29 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR EASTERN ALPINE AND
MONO COUNTIES...

* AFFECTED AREA...FIRE ZONE 273 MONO-EASTERN ALPINE COUNTIES.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 45 MPH. GUSTS UP
  TO 60 MPH ARE POSSIBLE IN WIND PRONE AREAS NORTH OF BRIDGEPORT.

* HUMIDITY...10 TO 20 PERCENT. HUMIDITY WILL RISE THROUGH THE EVENING.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$

HTTP://WEATHER.GOV/RENO
577 
WWUS85 KREV 300236
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
736 PM PDT SUN SEP 29 2013

...STRONG WINDS AND CRITICAL FIRE WEATHER CONDITIONS CONTINUE THIS
EVENING SOUTH OF HIGHWAY 50...

.A STRONG STORM SYSTEM PUSHING INTO THE PACIFIC NORTHWEST WILL
CONTINUE STRONG GUSTY WINDS EAST OF THE SIERRA THIS EVENING.
HUMIDITY WILL RISE THIS EVENING. THE COMBINATION OF STRONG WIND
GUSTS AND LOW HUMIDITY LEVELS WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS SOUTH OF HIGHWAY 50 THIS THIS EVENING.

NVZ450-453-300345-
/O.EXP.KREV.FW.W.0015.000000T0000Z-130930T0300Z/
WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE-
736 PM PDT SUN SEP 29 2013

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
STRONG WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA SIERRA FRONT
AND WEST CENTRAL NEVADA BASIN AND RANGE...

WINDS ARE WEAKENING AND HUMIDITY IS INCREASING THIS EVENING SO THE
RED FLAG WARNING WILL EXPIRE AT 8 PM.

$$

NVZ459-300600-
/O.CON.KREV.FW.W.0015.000000T0000Z-130930T0600Z/
MINERAL AND SOUTHERN LYON COUNTIES-
736 PM PDT SUN SEP 29 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR MINERAL AND SOUTHERN
LYON COUNTIES...

* AFFECTED AREA...FIRE ZONE 459 MINERAL AND SOUTHERN LYON 
  COUNTIES.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* HUMIDITY...15 TO 20 PERCENT. HUMIDITY WILL RISE ABOVE 30% AFTER
  MIDNIGHT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$

CAZ273-300600-
/O.CON.KREV.FW.W.0015.000000T0000Z-130930T0600Z/
MONO-EASTERN ALPINE COUNTIES-
736 PM PDT SUN SEP 29 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR EASTERN ALPINE AND
MONO COUNTIES...

* AFFECTED AREA...FIRE ZONE 273 MONO-EASTERN ALPINE COUNTIES.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. 

* HUMIDITY...10 TO 20 PERCENT. HUMIDITY WILL RISE ABOVE 30% AFTER
  MIDNIGHT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$

HTTP://WEATHER.GOV/RENO
132 
WWUS85 KREV 300551
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1051 PM PDT SUN SEP 29 2013


NVZ459-300700-
/O.EXP.KREV.FW.W.0015.000000T0000Z-130930T0600Z/
MINERAL AND SOUTHERN LYON COUNTIES-
1051 PM PDT SUN SEP 29 2013

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR MINERAL AND SOUTHERN LYON
COUNTIES...

SOUTHWEST WINDS HAVE WEAKENED WITH GUSTS LASS THAN 30 MPH AND
HUMIDITY IS NOW IN THE 20S. THEREFORE THE RED FLAG WARNING WILL
EXPIRE AT 11 PM.

$$

CAZ273-300700-
/O.EXP.KREV.FW.W.0015.000000T0000Z-130930T0600Z/
MONO-EASTERN ALPINE COUNTIES-
1051 PM PDT SUN SEP 29 2013

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR EASTERN ALPINE AND MONO
COUNTIES...

SOUTHWEST WINDS HAVE WEAKENED WITH GUSTS LASS THAN 30 MPH AND
HUMIDITY IS NOW IN THE 20S. THEREFORE THE RED FLAG WARNING WILL
EXPIRE AT 11 PM.

$$

HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Sep 28, 3:31 AM PDT, 9 hours 53 minutes earlier.

Area forecast discussion, Sep 28, 3:31 AM PDT, 9 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
331 AM PDT SAT SEP 28 2013

.SYNOPSIS...
HIGH PRESSURE WILL BRING NEAR AVERAGE TEMPERATURES TODAY FOLLOWED
BY WINDY CONDITIONS ON SUNDAY AS A STRONG STORM APPROACHES THE
PACIFIC NORTHWEST. THIS STORM WILL BRING LIGHT RAIN TO NORTHEAST
CALIFORNIA AND NORTHWEST NEVADA SUNDAY AND MONDAY WITH DRIER
CONDITIONS FOR TUESDAY.
&&

.SHORT TERM...
INCREASED POP OVER NORTHEAST CALIFORNIA AND NORTHWEST NEVADA SUNDAY
AFTERNOON AND SUNDAY NIGHT AND RAISED LOWS FOR MANY AREAS TONIGHT
AND SUNDAY NIGHT. TODAY WILL BE SEASONAL WITH HIGHS IN THE UPPER
60S TO UPPER 70S WITH SOME CIRRUS CLOUDS PASSING OVERHEAD. WINDS
WILL BE ON THE INCREASE THIS AFTERNOON AS PRESSURE/THERMAL
GRADIENTS TIGHTEN AS A VERY IMPRESSIVE UPPER LOW APPROACHES THE
PACIFIC NORTHWEST.

TONIGHT AND SUNDAY MORNING, SURFACE TO 700 MB GRADIENTS CONTINUE
TO TIGHTEN WITH 700 MB WIND SPEED ANOMALIES STILL PROGGED TO REACH
EXTREME LEVELS (COMPARED WITH THE LAST FEW DECADES) OVER FAR
NORTHERN CALIFORNIA AND NORTHWEST NEVADA PER THE 00Z NAEFS/GEFS.
THIS WILL BRING INCREASING WINDS ESPECIALLY NORTH OF INTERSTATE 80
LATE TONIGHT AND SUNDAY MORNING. THE MAIN CATCH TO THE STRENGTH OF
WINDS SUNDAY OVER NORTHEAST CALIFORNIA AND NORTHWEST NEVADA WILL BE
HOW FAST MOISTURE INCREASES AS A HEALTHY PWAT TAP APPROACHES THE
REGION. HIGH MOISTURE TENDS TO DECREASE THE STRENGTH OF WINDS AS
THE MOISTURE STABILIZES THE ATMOSPHERE. STILL, WITH A STRONG
SURFACE GRADIENT DEVELOPING SUNDAY IT WILL BE QUITE WINDY EVEN
WITH LIGHT RAIN IN AREAS NORTH OF SUSANVILLE AND GERLACH. GIVEN
THERE WILL BE AT LEAST WIND ADVISORY CONDITIONS MUCH OF SUNDAY
WITH THE POTENTIAL FOR EVEN HIGHER WINDS ESPECIALLY IN THE
MORNING, THE HIGH WIND WATCH FOR THE SURPRISE VALLEY AND NORTHERN
WASHOE COUNTY SUNDAY IS STILL APPROPRIATE. ELSEWHERE, IT WILL BE
QUITE WINDY AND WIND ADVISORIES FOR SUNDAY ARE CERTAINLY POSSIBLE
WITH THE NEXT FORECAST PACKAGE.

MONDAY MORNING, A COLD FRONT WILL SAG INTO FAR NORTHERN
CALIFORNIA AND NEVADA AS UPPER FORCING WANES. THIS IS EXPECTED TO
LEAD TO A RAPID REDUCTION IN SHOWER COVERAGE BY AFTERNOON AS THE
FRONT WEAKENS AND SLOWS ITS SOUTHWARD PROGRESS. IN FACT, THE FRONT
IS NOT PROGGED TO GET VERY FAR INTO NEVADA OR CALIFORNIA SO HIGH
TEMPERATURES ARE NOT EXPECTED TO CHANGE MUCH BETWEEN SUNDAY AND
MONDAY. WIND-WISE, MONDAY WILL BE BREEZY BUT MUCH LESS SO THAN
SUNDAY AS PRESSURE GRADIENTS RELAX NEAR THE WEAKENING FRONTAL
BOUNDARY. SNYDER

.LONG TERM...TUESDAY THROUGH FRIDAY...
ONLY MINOR ADJUSTMENTS TO THE FORECAST THIS MORNING AS THE
DETERMINISTIC RUNS HAVE TRENDED SHARPER ONCE AGAIN WITH TROUGH
WED-THU. THE ECMWF WAS MUCH COLDER WITH 700MB TEMPS DOWN TO -4C TO
-5C WED NGT-THU MORNING. THE ECWMF HAS ALSO PULLED PRECIP BACK TO
THE EASTERN SIERRA, MUCH WETTER THAN PREVIOUS RUNS. THE GFS IS THE
FLATTER AND MORE PROGRESSIVE OF THE ECMWF/GFS/GEM SUITE BUT SHOWS
MODERATE NORTHEAST SURFACE GRADIENT AND MOST TEMPS FALLING BACK INTO
THE 60S. DECIDED TO LEAVE THINGS ALONE MUCH LIKE THE FORECAST FRIDAY
AND MAINTAIN A LOW CHANCE OF SHOWERS NORTH AND EAST WITH TEMPS
FALLING BELOW AVERAGE FOR THURSDAY FOLLOWED BY A SLOW WARMING FOR
THE END OF THE WEEK. CONFIDENCE IN DETAILS SUCH AS SHOWERS AND
AMOUNT OF COOLING REMAIN LOW-MEDIUM. HOWEVER, CONFIDENCE IS HIGH
THAT SOME COOLING WILL OCCUR THURSDAY AND THAT IMPACTS ARE NOT GOING
TO BE SIGNIFICANT. HOHMANN
&&

.AVIATION...
STRONG UPPER JET AND A SERIES OF IMPULSES WILL RESULT IN FALLING
SURFACE PRESSURES OVER THE PACNW. A TIGHTENING SOUTH TO SOUTHWEST
PRESSURE GRADIENT WILL RESULT AND EXTEND SOUTHWARD INTO NORTHERN CA
AND NORTHERN NV TODAY THROUGH MONDAY MORNING. THIS WILL BRING
INCREASING SOUTH TO SOUTHWEST SURFACE WINDS TO AREAS MAINLY NORTH OF
RENO-TAHOE THIS AFTERNOON BEFORE EXPANDING TO MUCH OF WESTERN NV AND
EASTERN SIERRA SUN-SUN NIGHT. WIDESPREAD WIND GUSTS TO 30-35KT TODAY
NORTH OF I-80 WILL SPREAD SOUTH OVERNIGHT AND SUNDAY WITH EVEN
STRONGER WIND GUSTS TO AROUND 50KT POSSIBLE. IN ADDITION, RIDGE
LEVEL WINDS WILL EXCEED 80KT AT TIMES AS 700MB FLOW INCREASES TO
40KT+ BY LATE TONIGHT THROUGH SUNDAY NIGHT. THE PROBABILITY OF
TURBULENCE WILL INCREASE DRAMATICALLY SUNDAY FOR ALL TERMINALS.

FOR KRNO, SOME OF THE STRONGEST WINDS WILL FROM 180-210 DEGREES
MIDDAY INTO MID AFTERNOON SUNDAY WITH SOME TURN TO 210-240 DEGREES
LATE IN THE AFTERNOON AND EVENING SUNDAY.

BLOWING DUST WILL BE CONFINED MAINLY TO THE BASIN AND RANGE, MOST
LIKELY AFFECTING KNFL/KLOL SUNDAY AFTERNOON AND EVENING. HOHMANN
&&

.FIRE WEATHER...
AN ANOMALOUSLY STRONG JET STREAM WILL PUSH THROUGH THE PACNW OVER
THE NEXT 36-48 HOURS AND BRING HEAVY PRECIPITATION TO AREAS JUST
NORTH OF THE SIERRA AND WESTERN NV. SOME OF THIS MOISTURE WILL WORK
AS FAR SOUTH AS I-80 WITH INCREASING HUMIDITY OVER NORTHEAST CA AND
NORTHWEST NV. FURTHER SOUTH, THE AIRMASS IS NOT EXPECTED TO MOISTEN
MUCH UNTIL LATE SUNDAY WITH HUMIDITY FALLING INTO THE 15-25% RANGE.
STRONG PRESSURE GRADIENTS WILL PUSH WIND GUSTS TO 50 MPH OR MORE
OVER ALL THE REGION AND WHERE HUMIDITY FALLS LOW ENOUGH, THERE WILL
LIKELY BE A PERIOD OF CRITICAL FIRE WEATHER CONDITIONS. LATEST
MODELS INDICATE HIGH HUMIDITY FOR THE TAHOE BASIN, STAYING MOSTLY
ABOVE 25 PERCENT WITH THE GFS MODEL SOUNDINGS INDICATING EVEN WETTER
CONDITIONS. EVEN THE GFS HAS SHOWN AN INCREASE IN MINIMUM RH FOR THE
SIERRA FRONT. FURTHER EAST AND SOUTH, FROM THE BASIN AND RANGE
SOUTHWARD INTO MINERAL AND MONO COUNTIES, CONDITIONS ARE MORE
FAVORABLE AS MINIMUM HUMIDITY WILL BE CLOSER TO 15 PERCENT.

GIVEN THE DIFFERENCES BETWEEN THE DRIER NAM AND THE WETTER GFS,
CONFIDENCE IS ONLY MEDIUM FOR THE TAHOE BASIN AND SIERRA FRONT. THUS
WILL LEAVE A FIRE WEATHER WATCH UP AND LET THE DAY SHIFT TAKE A LOOK
AT ONE MORE MODEL CYCLE TO DETERMINE MODELS TRENDS AND WHERE TO
RAISE FLAGS. THERE IS A TREMENDOUS AMOUNT OF MOISTURE ASSOCIATED
WITH THE SYSTEM COMING INTO THE PACNW COAST AND AN INCREASE IN
HUMIDITY IN THE GFS CANNOT BE DISCOUNTED. HOHMANN
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     NVZ450-453.

     HIGH WIND WATCH FROM LATE TONIGHT THROUGH SUNDAY EVENING NVZ005.

     FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     NVZ459.

CA...HIGH WIND WATCH FROM LATE TONIGHT THROUGH SUNDAY EVENING CAZ070.

     FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     CAZ273.

     FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     CAZ272.

&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 2:25 PM PDTLake Wind AdvisoryREVAlpine, El Dorado, Nevada, Placer20 hr
Sep 28, 2:25 PM PDTWind AdvisoryREVAlpine, El Dorado, Lassen, Modoc, Mono, Nevada and 3 more30 hr

Nearby

Red Flag Warnings in California, 2013Red Flag Warnings in Nevada, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.